Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
KimKard

RETIN A: When to stop, how to apply( specific question), red mark!

Recommended Posts

1.First off i squeezed a blackhead pimple thingy next to my sideburn and it left a big red mark it is very noticeable.. i have brownish skin and it wont go away but my dermatologist says she is very " optimistic" and that it will fade if i dab some retin a on it. do you guys think it will fade, i got it in november and ihavenot really noticed much of a change.. in fact i think there a mini bump growin.. blahh...

2. I use retin a on mna cheeks side of ma nose, frehead, n temples. i only use a pea amount but to anyone thats ever used it.. doesnt it feel like its soo drrryyy when you are spreading the retin a?!?! lik it feels like when im smearing it on ma temple.. i need more cream cuz its already dried up when i move ma finger like half an inch or something.. i try to dab " mini dots" from my pea sized amount.. and i guess thats working but any extra input would be helpful. thanks.

3. i have been using retin a for like 2 months.. ive used it in the past when i was young.. but i started in april now its may.. and i just want to know when is the right time to stop? is Retin-A a thing where u gotta use it for life. are u supposed to stop or keep going.. or use it once a week or slowly reduce it or what? please help thanks.

Share this post


Link to post
Share on other sites

Retin-A is very drying for the first three or four months of use; then it slowly becomes less drying and then your face should really start adapting. I suggest starting with the lowest dose if you are not already using that. When you are no longer getting irritation from that, then you can increase your concentration. A lot of people give up because Retin-A frequently makes things worse before the benefits kick in.

You will need to use Retin-A as long as you have an acne problem--which could be years (or maybe not). Make sure you use a very gentle cleanser (like Cetaphil) and use the Retin-A sparingly. Yes, it is tricky to apply but you will get used to the technique. If it rolls off like dead skin you are applying too much. Always wait 20-30 minutes minimum after washing your face to apply the Retin-A. This will cut down on irritation. In the mornings, I just splash my face with tepid water to remove the Retin-A. Using Retin-A takes patience and time but most people are very happy with the eventual outcome.

Share this post


Link to post
Share on other sites

1) Sure, there is a good chance it will fade. I can tell you that wasn't a blackhead you popped.

2) No, I didn't experience any dryness. I thought RAM was actually refreshing to apply on my face. My skin was able to tolerate RAM, so I cheated and used a little more than a pea-size amount. I also use the "Mini Dot" routine, and the pamphlet has a diagram that recommends doing this. One dot on the forehead, two on the cheeks, and one on your chin should be enough.

3) Retinols can take 3-6 months to start working, and in my situation, I saw noticeable results around the five month mark. I used to apply Retin-A each night, and now I don't even use it. Don't think about stopping yet because it's too early in the treatment. It hasn't even been twelve weeks.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×